Myocardial Infarction due to coronary artery thrombosis in a 21 year old boy

Does methamphetamine toxicity a culprit: A case report

Nur Ayutimasery Bt Abdullah, Zuliatu Faizah Baharom, Shafee @ Aung Thu Ya Mohd Swarhib

Research output: Contribution to journalArticle

Abstract

Introduction: Methamphetamine is widely known for its stimulant properties on the human body. Methamphetamine triggers the activation of the sympathetic nervous system with main effects on blood vessel causing vasoconstriction. Case report: A-21-year-old Indian man, with no history of medical illnesses had experienced sudden loss of consciousness while lodging a police report and was pronounced dead whom later was brought to our tertiary centre for further post-mortem investigation. He was reported to be in high mood before the incidence. Results: Post mortem examination was performed and noted to have indentified firm and matted blood clot in the lumen of the Right Coronary artery 1.5 cm from the ostium. There was a soft, plum coloured area with central yellowish discolouration on the posterior inter-ventricular septum of the heart which measured 2.0 cm x 2.0 cm x 2.0 cm. Histo-pathological examination showed fibrin clot within the coronary artery and contraction band necrosis of the myocardium with mild neutrophilic infiltration of the myocardium suggestive of acute thrombotic myocardial infarction. Toxicology investigation on the blood sample indicated methamphetamine level of 0.43 microgram per millilitre which is considered to be on a toxic level however, amphetamine was within therapeutic range (0.03 microgram per millilitre). Methamphetamine had also been detected in the stomach and urine. The metabolites of methamphetamine were also detected in the urine. Conclusion: Although myocardial infarction in a young man is uncommon, methamphetamine induced coronary vasospasm can accelerate acute myocardial infarction leading to death.

Original languageEnglish
Pages (from-to)375-377
Number of pages3
JournalInternational Medical Journal
Volume22
Issue number5
Publication statusPublished - 2015

Fingerprint

Coronary Thrombosis
Methamphetamine
Coronary Vessels
Myocardial Infarction
Myocardium
Coronary Vasospasm
Urine
Ventricular Septum
Unconsciousness
Poisons
Sympathetic Nervous System
Police
Amphetamine
Vasoconstriction
Fibrin
Human Body
Toxicology
Blood Vessels
Autopsy
Stomach

Keywords

  • Cardio-toxicity
  • Hypertension
  • Methamphetamine
  • Myocardial infarction
  • Tachycardia

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Myocardial Infarction due to coronary artery thrombosis in a 21 year old boy : Does methamphetamine toxicity a culprit: A case report. / Bt Abdullah, Nur Ayutimasery; Baharom, Zuliatu Faizah; Mohd Swarhib, Shafee @ Aung Thu Ya.

In: International Medical Journal, Vol. 22, No. 5, 2015, p. 375-377.

Research output: Contribution to journalArticle

@article{146d2a90623b4598942ae3927b3fe47b,
title = "Myocardial Infarction due to coronary artery thrombosis in a 21 year old boy: Does methamphetamine toxicity a culprit: A case report",
abstract = "Introduction: Methamphetamine is widely known for its stimulant properties on the human body. Methamphetamine triggers the activation of the sympathetic nervous system with main effects on blood vessel causing vasoconstriction. Case report: A-21-year-old Indian man, with no history of medical illnesses had experienced sudden loss of consciousness while lodging a police report and was pronounced dead whom later was brought to our tertiary centre for further post-mortem investigation. He was reported to be in high mood before the incidence. Results: Post mortem examination was performed and noted to have indentified firm and matted blood clot in the lumen of the Right Coronary artery 1.5 cm from the ostium. There was a soft, plum coloured area with central yellowish discolouration on the posterior inter-ventricular septum of the heart which measured 2.0 cm x 2.0 cm x 2.0 cm. Histo-pathological examination showed fibrin clot within the coronary artery and contraction band necrosis of the myocardium with mild neutrophilic infiltration of the myocardium suggestive of acute thrombotic myocardial infarction. Toxicology investigation on the blood sample indicated methamphetamine level of 0.43 microgram per millilitre which is considered to be on a toxic level however, amphetamine was within therapeutic range (0.03 microgram per millilitre). Methamphetamine had also been detected in the stomach and urine. The metabolites of methamphetamine were also detected in the urine. Conclusion: Although myocardial infarction in a young man is uncommon, methamphetamine induced coronary vasospasm can accelerate acute myocardial infarction leading to death.",
keywords = "Cardio-toxicity, Hypertension, Methamphetamine, Myocardial infarction, Tachycardia",
author = "{Bt Abdullah}, {Nur Ayutimasery} and Baharom, {Zuliatu Faizah} and {Mohd Swarhib}, {Shafee @ Aung Thu Ya}",
year = "2015",
language = "English",
volume = "22",
pages = "375--377",
journal = "International Medical Journal",
issn = "1341-2051",
publisher = "Japan International Cultural Exchange Foundation",
number = "5",

}

TY - JOUR

T1 - Myocardial Infarction due to coronary artery thrombosis in a 21 year old boy

T2 - Does methamphetamine toxicity a culprit: A case report

AU - Bt Abdullah, Nur Ayutimasery

AU - Baharom, Zuliatu Faizah

AU - Mohd Swarhib, Shafee @ Aung Thu Ya

PY - 2015

Y1 - 2015

N2 - Introduction: Methamphetamine is widely known for its stimulant properties on the human body. Methamphetamine triggers the activation of the sympathetic nervous system with main effects on blood vessel causing vasoconstriction. Case report: A-21-year-old Indian man, with no history of medical illnesses had experienced sudden loss of consciousness while lodging a police report and was pronounced dead whom later was brought to our tertiary centre for further post-mortem investigation. He was reported to be in high mood before the incidence. Results: Post mortem examination was performed and noted to have indentified firm and matted blood clot in the lumen of the Right Coronary artery 1.5 cm from the ostium. There was a soft, plum coloured area with central yellowish discolouration on the posterior inter-ventricular septum of the heart which measured 2.0 cm x 2.0 cm x 2.0 cm. Histo-pathological examination showed fibrin clot within the coronary artery and contraction band necrosis of the myocardium with mild neutrophilic infiltration of the myocardium suggestive of acute thrombotic myocardial infarction. Toxicology investigation on the blood sample indicated methamphetamine level of 0.43 microgram per millilitre which is considered to be on a toxic level however, amphetamine was within therapeutic range (0.03 microgram per millilitre). Methamphetamine had also been detected in the stomach and urine. The metabolites of methamphetamine were also detected in the urine. Conclusion: Although myocardial infarction in a young man is uncommon, methamphetamine induced coronary vasospasm can accelerate acute myocardial infarction leading to death.

AB - Introduction: Methamphetamine is widely known for its stimulant properties on the human body. Methamphetamine triggers the activation of the sympathetic nervous system with main effects on blood vessel causing vasoconstriction. Case report: A-21-year-old Indian man, with no history of medical illnesses had experienced sudden loss of consciousness while lodging a police report and was pronounced dead whom later was brought to our tertiary centre for further post-mortem investigation. He was reported to be in high mood before the incidence. Results: Post mortem examination was performed and noted to have indentified firm and matted blood clot in the lumen of the Right Coronary artery 1.5 cm from the ostium. There was a soft, plum coloured area with central yellowish discolouration on the posterior inter-ventricular septum of the heart which measured 2.0 cm x 2.0 cm x 2.0 cm. Histo-pathological examination showed fibrin clot within the coronary artery and contraction band necrosis of the myocardium with mild neutrophilic infiltration of the myocardium suggestive of acute thrombotic myocardial infarction. Toxicology investigation on the blood sample indicated methamphetamine level of 0.43 microgram per millilitre which is considered to be on a toxic level however, amphetamine was within therapeutic range (0.03 microgram per millilitre). Methamphetamine had also been detected in the stomach and urine. The metabolites of methamphetamine were also detected in the urine. Conclusion: Although myocardial infarction in a young man is uncommon, methamphetamine induced coronary vasospasm can accelerate acute myocardial infarction leading to death.

KW - Cardio-toxicity

KW - Hypertension

KW - Methamphetamine

KW - Myocardial infarction

KW - Tachycardia

UR - http://www.scopus.com/inward/record.url?scp=84949514606&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84949514606&partnerID=8YFLogxK

M3 - Article

VL - 22

SP - 375

EP - 377

JO - International Medical Journal

JF - International Medical Journal

SN - 1341-2051

IS - 5

ER -